Thunderstorm Wind, Cattaraugus
- When
- November 10, 10:45 PM EST
- Where
- Cattaraugus County, Limestone
- Measured
- 50 kt (58 mph)
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.017, -78.617
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Nov 10, 9:30 PM EST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 930 PM EST SUN NOV 10 2002 SEVERAL HOURS OF RAIN IN THE MAKING FOR THE REGION OVERNIGHT AS A STRONG COLD FRONT CONTINUES TO EASE IN OUR DIRECTION FROM LOWER MICHIGAN. THERE HAS BEEN A CONCERN THAT THE WIDESPREAD SEVERE WEATHER FROM OHIO WOULD MAKE INTO OUR CWA...BUT THE COMBINATION OF DETRIMENTAL DIURNAL TIMING AND MISPLACED JET DYNAMICS SHOULD KEEP THE THREAT TO A MINIMUM. THE RUC40 CONTINUES TO BRING THE +100KT H25 JET OVERHEAD WITH THE FAVORED LF QUAD LIFT BEING PLACED OVER SRN ONTARIO AND AREAS JUST TO OUR WEST. RADAR LOOPS OF THE PAST HOUR OR TWO CONFIRM THIS DIAGNOSES SO FAR. CAPE VALUES BLO 200 J/KG AS OF 01Z ARE VERY NON-THREATENING WITH LITTLE MOISTURE CONVERGENCE BEING NOTED. THE LATTER SHOULD INCREASE THOUGH AS THE NIGHT PROGRESSES. THE FACTORS STILL OF CONCERN ARE THE RELATIVELY HIGH HELICITY VALUES THAT ARE STILL IN PLACE...WITH THE EMBEDDED CONVECTION HAVING A HISTORY OF ROTATION. THE GOOD NEWS IS THAT SEVERAL FRAMES OF THE LDS SHOW A TREND TOWARDS MORE POSITIVE STRIKES WITH THE CONVECTION OVER OUR AREA...AND THIS SUGGESTS MORE STRATIFORM PCPN WITH DYING CONVECTION. WILL NOT CHANGE MUCH IN CONTIUITY...OTHER THAN TO STRESS HEAVIER PCPN NEXT FEW HOURS. MOST SITES WILL LIKELY PICK UP A HALF INCH OF RAIN BY DAYBREA. .BUF...NONE. RSH
NYZ001>008-010>014-019>021-100930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 438 AM EST SUN NOV 10 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE... A STRONG COLD FRONT WILL CROSS THE REGION TONIGHT AND EARLY MONDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE WESTERN COUNTIES OF NEW YORK, WEST OF THE GENESEE RIVER. THE RISK OF SEVERE WEATHER WILL BE IN THE POTENTIAL OF STRONG THUNDERSTORMS TO PRODUCE DAMAGING WIND GUSTS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The Buffalo radar (KBUF), 104 km away, was scanning. The volume nearest the first event began at 03:43 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2002Every state in 2002This day in weather historyWarnings in New York, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5324357.